Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 164, NWS Austin/San Antonio, TX

May 25, 2007Bandera County, Gillespie County, Kerr County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 25, 2007, 5:36 AM CDT for Bandera County, Gillespie County, Kerr County, Texas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 25, 2007, 5:36 AM CDT (10:36 UTC)
Expired
May 25, 2007, 8:30 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Bandera County, TX, Gillespie County, TX, Kerr County, TX

The radar

The Austin/San Antonio radar (KEWX), 117 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 5:40 AM CDTFLASH FLOODFredericksburg, TXNUMEROUS ROADS CLOSED
May 25, 5:42 AM CDTFLASH FLOODKerrville, TXNUMEROUS ROADS CLOSED. 1 WATER RESCUE ON TURTLE CREEK NEAR KERRVILLE.
May 25, 7:15 AM CDTFLOOD10 W Bandera, TXHIGHWAY 187 FROM VANDERPOOL TO UTOPIA IS CLOSED DUE TO WATER OVER THE ROADS.
May 25, 7:15 AM CDTFLASH FLOOD4 S Vanderpool, TXFM 187 BETWEEN VANDERPOOL AND UTOPIA CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 10.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3244 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3244 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 251039
FFWEWX
TXC019-171-265-251330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
536 AM CDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BANDERA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...VANDERPOOL...MEDINA...BANDERA...
  GILLESPIE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF FREDERICKSBURG...
  KERR COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF KERRVILLE...

* UNTIL 830 AM CDT

* AT 531 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUES TO DETECT
  LIGHT TO MODERATE RAINS ACROSS BANDERA...KERR AND GILLESPIE 
  COUNTIES. HEAVIER RAINS TO THE SOUTH OF THE AREA WILL MOVE INTO 
  THE AREA IN THE NEXT COUPLE OF HOURS LEADING TO AN INCREASE IN
  THE THREAT OF ADDITIONAL FLASH FLOODING. NUMEROUS ROADS ARE 
  ALREADY CLOSED FROM EARLIER VERY HEAVY RAINS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLOW   
  CITY...MOUNTAIN HOME...LUCKENBACH...KERR WILDLIFE MGMT 
  AREA...INGRAM...HUNT AND HARPER

RAINFALL RATES OF LESS THAN ONE QUARTER INCH PER HOUR WILL INCREASE 
TO UP TO ONE INCH PER HOUR. 

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 2965 9960 2963 9893 3014 9896 3017 9862
      3049 9867 3049 9927 3027 9974

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 4:51 AM CDT, 45 minutes earlier.

Area forecast discussion, May 25, 4:51 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
451 AM CDT FRI MAY 25 2007

.DISCUSSION...
FLASH FLOOD THREAT CONTINUES OVER THE WESTERN HALF OF THE CWFA
EARLY THIS MORNING WHERE MODEL FORECAST PRECIPITABLE WATER VALUES
APPROACHES 2 INCHES. DEEP CONVECTION AND TRAINING WILL REMAIN
POSSIBLE ACROSS ALL OF SOUTH CENTRAL TEXAS AFTER DAYBREAK. THE
FLOOD POTENTIAL WILL CONTINUE TO REMAIN HIGH THROUGH THE WEEKEND
AS MODELS AGREE ON A WEAK UPPER LOW SETTLING OVER TX THROUGH AT
LEAST MONDAY.

THE COMPLEX OF STORMS THIS MORNING HAS DEVELOPED A MCV NEAR UVA
WHICH SHOULD WORK SLOWLY EAST TOWARD SAT THROUGH DAYBREAK,
DRAGGING THE FOCUS BACK INTO THE HARD HIT AREAS OF KERRVILLE AND
FREDERICKSBURG WHERE RAINFALL AMOUNTS EXCEEDED 8 INCHES IN SPOTS.
THE HEAVIER CELLS SHOULD STAY SOUTH OF THIS AREA, BUT COULD IMPACT
THE SAT METRO AREA FOR THE MORNING COMMUTE. THE HIGHER RAINFALL
TOTALS FOR THE TIME BETWEEN 5 AND 9 AM SHOULD BE AROUND 1 TO 2
INCHES OVER THE HILL COUNTRY AND 2 TO 4 INCHES SOUTH OF SAT.
AFTER DAYBREAK, THE MCV COULD SHIFT THE FOCUS INTO THE EASTERN
COUNTIES WHERE SOILS ARE NOT AS SATURATED. ONCE THIS MCV FEATURE
LOSES IDENTITY LATER TODAY, THE INFLUENCE OF DAYTIME HEATING AND
UPSTREAM ENERGY WILL REFOCUS MORE HEAVY RAINS INTO THE LATE
AFTERNOON AND EVENING HOURS.

THE FLASH FLOOD WATCH WILL PROBABLY BE EXTENDED BEYOND THIS
AFTERNOON LATER TODAY, AND COULD BE UP ALL WEEKEND. THIS PATTERN
COULD MAKE FOR UNSAFE RIVER ACTIVITIES FOR THE HOLIDAY WEEKEND
ACROSS NEARLY ALL THE HILL COUNTRY, WITH LARGE RIVER RISES ALREADY
NOTED ON THE UPPER GUADALUPE AND THE PEDERNALES. 5-DAY RAINFALL
TOTALS BY MONDAY COULD BE IN THE 10-15 INCH RANGE IN POCKETS WITH
HPCS 4-5 INCH BULLSEYE OVER THE WESTERN HALF OF THE CWFA LOOKING
APPROPRIATE.

THE FORECAST FOR THE EXTENDED STILL LEAVES THE DOOR OPEN FOR
ADDITIONAL RAINFALL, BUT BUILDS A UPPER RIDGE TO THE WEST TO
TEMPORARILY TURN OFF THE TAP OF PACIFIC ENERGY. MILD TEMPERATURES
LOOK TO BE A GOOD BET THROUGH THE NEXT 7 DAYS NO MAJOR
ADJUSTMENTS MADE TO GFS GUIDANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              78  66  81  66  83 /  60  50  50  40  50
AUSTIN BERGSTROM INTL AIRPORT  79  65  81  64  83 /  60  50  50  40  40
DEL RIO INTL AIRPORT           79  67  82  68  82 /  70  50  60  50  50
SAN ANTONIO INTL AIRPORT       79  67  80  66  83 /  70  50  60  50  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

18/04
Hazardous weather outlook, May 25, 4:09 AM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
409 AM CDT FRI MAY 25 2007

TXZ171>173-183>194-202>209-217>225-228-261000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
409 AM CDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE.
LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN
THREATS. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT. SOME
RIVER FLOODING IS POSSIBLE AS WELL IN THE HILL COUNTRY TO NEAR
THE ESCARPMENT. ISOLATED STRONG STORMS ARE ALSO POSSIBLE WITH
GUSTY WINDS AND SMALL HAIL THE THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
SATURDAY THROUGH TUESDAY. LOCALLY HEAVY RAINFALL AND FLASH
FLOODING WILL BE THE MAIN THREATS. ISOLATED STRONG STORMS ARE
ALSO POSSIBLE WITH GUSTY WINDS AND SMALL HAIL THE THREATS.

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY
AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, May 25, 1:49 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
149 AM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     FLASH FLOOD      KINGSLAND               30.66N 98.45W
05/24/2007                   LLANO              TX   LAW ENFORCEMENT

            STREET FLOODING

0747 PM     FLASH FLOOD      7 E LLANO               30.75N 98.56W
05/24/2007                   LLANO              TX   LAW ENFORCEMENT

            WATER COVERING HIGHWAY 71

0751 PM     FLASH FLOOD      20 WNW BRIGGS           30.98N 98.23W
05/24/2007                   BURNET             TX   LAW ENFORCEMENT

            HIGHWAY 183 CLOSED AT MESQUITE CREEK WITH WATER
            COMPLETELY COVERING HIGHWAY

0832 PM     FLASH FLOOD      FREDERICKSBURG          30.27N 98.87W
05/24/2007                   GILLESPIE          TX   LAW ENFORCEMENT

            STREET FLOODING

0832 PM     FLASH FLOOD      5 N FREDERICKSBURG      30.34N 98.87W
05/24/2007                   GILLESPIE          TX   LAW ENFORCEMENT

            RANCH ROAD 965 WATER COVERING ROAD

0832 PM     FLASH FLOOD      4 ESE WILLOW CITY       30.38N 98.64W
05/24/2007                   GILLESPIE          TX   LAW ENFORCEMENT

            RANCH ROAD 1631 COVERED WITH WATER

0850 PM     FLASH FLOOD      LIBERTY HILL            30.67N 97.92W
05/24/2007                   WILLIAMSON         TX   LAW ENFORCEMENT

            TWO FEET OF WATER STANDING ON HIGHWAY 29

0859 PM     HAIL             LIBERTY HILL            30.67N 97.92W
05/24/2007  E0.88 INCH       WILLIAMSON         TX   LAW ENFORCEMENT

            FOR LESS THAN A MINUTE.

0859 PM     FLASH FLOOD      ROUND ROCK              30.52N 97.67W
05/24/2007                   WILLIAMSON         TX   STORM CHASER

            STREET FLOODING

0859 PM     FLASH FLOOD      7 N BERTRAM             30.85N 98.06W
05/24/2007                   BURNET             TX   LAW ENFORCEMENT

            WATER COVERING FM 963 AT COUNTY ROAD 233 INTERSECTION

0859 PM     FLASH FLOOD      4 SW BERTRAM            30.70N 98.11W
05/24/2007                   BURNET             TX   LAW ENFORCEMENT

            WATER COVERING FARM TO MARKET ROAD 243 AT OATMEAL

&&

WR
Local storm report, May 25, 4:05 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
405 AM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     FLASH FLOOD      2 NE FREDERICKSBURG     30.29N 98.85W
05/25/2007                   GILLESPIE          TX   BROADCAST MEDIA

            CAR WASHED FROM ROADWAY

0313 AM     TSTM WND GST     8 NNW DEL RIO           29.48N 100.95W
05/25/2007  M60.00 MPH       VAL VERDE          TX   CO-OP OBSERVER

            SUSTAINED 40 TO 45 MPH

0313 AM     TSTM WND GST     DEL RIO                 29.38N 100.90W
05/25/2007  M63.00 MPH       VAL VERDE          TX   ASOS

0319 AM     FLASH FLOOD      ROCKSPRINGS             30.02N 100.21W
05/25/2007                   EDWARDS            TX   LAW ENFORCEMENT

            HWY 377 NORTH AND SOUTH OF ROCKSPRINGS CLOSED DUE TO HIGH
            WATER

0346 AM     FLASH FLOOD      INGRAM                  30.08N 99.24W
05/25/2007                   KERR               TX   FIRE DEPT/RESCUE

            WATER OVER INTERSTATE 10 WASHING SOME CARS FROM HIGHWAY

0342 AM     FLASH FLOOD      7 N MEDINA              29.90N 99.25W
05/25/2007                   BANDERA            TX   LAW ENFORCEMENT

            HWY 16 CLOSED NEAR KERR COUNTY LINE.

&&

JPB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:28 PM CDTFlash Flood WarningEWXBurnet3 hr
May 24, 7:45 PM CDTFlash Flood WarningEWXGillespie3 hr
May 24, 8:15 PM CDTFlash Flood WarningEWXLlano105 min
May 24, 8:31 PM CDTFlash Flood WarningEWXWilliamson3 hr
May 24, 10:20 PM CDTFlash Flood WarningEWXBurnet100 min
May 24, 10:40 PM CDTFlash Flood WarningEWXGillespie4 hr
May 24, 10:40 PM CDTFlash Flood WarningEWXGillespie4 hr
May 24, 10:53 PM CDTFlash Flood WarningEWXKerr4 hr
May 24, 11:31 PM CDTFlash Flood WarningEWXWilliamson119 min
May 25, 12:18 AM CDTFlash Flood WarningEWXEdwards, Val Verde3 hr
May 25, 12:52 AM CDTFlash Flood WarningEWXBandera3 hr
May 25, 12:59 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more57 hr
May 25, 1:20 AM CDTFlash Flood WarningEWXReal3 hr
May 25, 1:48 AM CDTFlash Flood WarningEWXBexar3 hr
May 25, 2:22 AM CDTFlash Flood WarningEWXUvalde113 min
May 25, 2:42 AM CDTFlash Flood WarningEWXGillespie, Kerr3 hr
May 25, 3:11 AM CDTFlash Flood WarningEWXEdwards, Kinney, Val Verde3 hr
May 25, 3:22 AM CDTSevere Thunderstorm WarningEWXVal Verde53 min
May 25, 3:31 AM CDTSevere Thunderstorm WarningEWXKinney59 min
May 25, 3:43 AM CDTFlash Flood WarningEWXBandera2 hr
May 25, 4:16 AM CDTFlash Flood WarningEWXReal, Uvalde3 hr
May 25, 6:12 AM CDTFlash Flood WarningEWXEdwards2 hr
May 25, 7:05 AM CDTFlash Flood WarningEWXReal, Uvalde70 min
May 25, 8:13 AM CDTFlash Flood WarningEWXEdwards, Real, Uvalde3 hr
May 25, 8:23 AM CDTFlash Flood WarningEWXBandera, Bexar, Gillespie, Kendall, Kerr, Medina4 hr
May 25, 12:28 PM CDTFlash Flood WarningEWXBlanco, Gillespie, Kendall, Kerr3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.